Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Visual disturbances and transurethral resection of the prostate: the TURP syndrome
A 73-year-old man with a history of a cerebral and a cardiac vascular disease and atrial flutter developed visual disturbances characterized by vision being dark in both eyes and by seeing as through a color photographic negative immediately after an uncomplicated transurethral resection of the prostate (TURP) for prostatic hyperplasia under spinal anesthesia. There was complete remission of the symptomatology after 2.5 h. A cerebrovascular workup was negative. Considering postoperative hyponatremia and hypoosmality, we discuss the possible role of glycine-induced visual disturbances as described in the TURP reaction syndrome, to our knowledge an entity almost unknown in the neurologic literature. Glycine-induced visual disturbances should therefore be considered in the differential diagnosis of bilateral transient visual loss.
Aged Glycine/*adverse effects Humans Irrigation/adverse effects Male Prostatectomy/*adverse effects Remission, Spontaneous Syndrome Vision Disorders/*chemically induced/diagnosis Water Intoxication/complications
Web of science
Last modification date